Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dizzyblonde

Spironolactone and persisting side effects

Hi everyone

Have been lurking on the site for a while now finding out about spiro. I have been on spiro for almost 2.5 months since breaking out after stopping diannette bcp. My skin is starting now to improve but I have had side effects of dizziness, fatigue and mild vertigo for the last 4 weeks since upping my dose to 100mg. Can anyone tell me how long their side effects lasted? I was wondering if my salt intake was too low as i am drinking (and peeing) like a fish! Was hoping that they would start subsiding by now - am finding it hard to feel as though I can stay on this even though skin is slowly improving. I just don't feel like myself and is worrying me a bit.

I am hoping that the improvement in my skin continues - although progress is rather inconsistent and slow - not able to consider upping dose anymore due to the side effects.

Thanks for all your posts - has been really helpful to me over the last few weeks. Hope someone can give some insight into this.

dizzyblonde

Share this post


Link to post
Share on other sites

If you're worried about your sodium level, don't just start self-treating. Contact your doctor and ask for blood work to confirm that all is well. Discuss your side effects with the doc who prescribed the spiro.

Dizziness, fatigue, and mild vertigo are all symptoms of dehydration. Drink 8-10 glasses of water/liquids a day. Low sodium is VERY rare in young, healthy adults on spiro, particularly on the American or industrialized diet that is high in sodium. If however you eat a low salt diet and don't eat ANY processed foods at all (no nothing like chips, candies, ANYTHING), it is possibly you might have a low sodium. But do not treat yourself for a low sodium level until you have said low sodium confirmed by a lab test.

Avoid diet sodas or other products that have added potassium.

Share this post


Link to post
Share on other sites
If you're worried about your sodium level, don't just start self-treating. Contact your doctor and ask for blood work to confirm that all is well. Discuss your side effects with the doc who prescribed the spiro.

Dizziness, fatigue, and mild vertigo are all symptoms of dehydration. Drink 8-10 glasses of water/liquids a day. Low sodium is VERY rare in young, healthy adults on spiro, particularly on the American or industrialized diet that is high in sodium. If however you eat a low salt diet and don't eat ANY processed foods at all (no nothing like chips, candies, ANYTHING), it is possibly you might have a low sodium. But do not treat yourself for a low sodium level until you have said low sodium confirmed by a lab test.

Avoid diet sodas or other products that have added potassium.

Thanks Wynne

Have had blood tests and sodium was not mentioned as an issue. Aware of the likely side effects of dehydration but had felt i was drinking enough. I will increase my water intake and see if helps.

Have also had rather a significant weight loss - have others had this? I'm not complaining (there's still enough to grab hold of :D ) but others have noticed and commented (albeit not in a totally flattering way!).

dizzyblonde

Share this post


Link to post
Share on other sites

If your doc wasn't concerned about your lab values (and as no mention was made of your lab values, s/he's not concerned), then you try not to be, either.

But good job on paying attention to your body! Yes, drink more fluid. Most people in an industrialized society are dehydrated at least subclinically (it won't show up on a lab test but they do not get enough fluid on a daily basis). People substitute other things for drinking and that can 'quench' the physiological thirst mechanism - eating.

It won't hurt to drink one sports drink a day (one without potassium) in addition to your 8-10 glasses of water or other fluid. It's great in the summer, particularly if you sweat a lot. :)

If you don't like drinking water, get yourself into the habit of sipping on SOMETHING all day long. Iced herbal tea is delicious, seltzer water and juice (I love V8 fusion and seltzer water), seltzer water plain or with lemon juice added. Etc. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×